Alabama, 2006Flash Flooding and Hail in Alabama, April 7, 2006
April 7, 2006 · NWS HUN · 58 events in 11 counties and zones
46 hail, 7 flash flood, 4 thunderstorm wind, 1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $580,000
- Crop damage
- None recorded
- Events
- 58
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at Apr 7, 4:17 PM CST, 0 minutes earlier.
Area forecast discussion, Apr 7, 4:17 PM CST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
517 PM CDT FRI APR 7 2006
.RADAR UPDATE...
THIS IS REGARDING STORMS IN NORTHEAST MS N OF TUPELO.
TWO SUPERCELLS...POSSIBLY HP STORMS...ARE EXHIBITING STRONG
ROTATION...AND INDICATIONS OF DEVELOPING STRONG FORWARD FLANK
DOWNDRAFT WINDS. THESE CELLS ALSO HAVE LARGE HAIL CORES (REFER TO
LSRMEG WITH BASEBALL HAIL REPORT).
RISK OF BOTH TORNADOES...AND WIDESPREAD STRAIGHT-LINE DAMAGING WINDS
ARE LIKELY AS THIS CLUSTER OF SUPERCELLS PROGRESSES INTO NW AL
BETWEEN 6-7 PM.
ALSO...WE ARE MONITORING THE RISK OF FLASH FLOOD PRODUCING RAINFALL
AS THESE STORMS MAY TEND TO TRAIN OVER SEVERAL HOURS. MORE ON THIS
LATER.
&&
KULA
Hazardous weather outlook, Apr 7, 1:20 PM CST, 2 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
220 PM CDT FRI APR 7 2006
ALZ001>010-016-TNZ076-096-097-080100-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
220 PM CDT FRI APR 7 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
TORNADO WATCHES ARE IN EFFECT UNTIL 8 PM CDT FOR ALL OF NORTHERN
ALABAMA AND SOUTHERN MIDDLE TENNESSEE...EXCEPT DEKALB...JACKSON AND
MARSHALL COUNTIES.
THE ATMOSPHERE SO FAR THIS AFTERNOON HAS BEEN CAPPED...PREVENTING
THUNDERSTORMS FROM FORMING. CURRENT TRENDS INDICATE THAT THE CAP IS
BEGINNING TO ERODE...AND WILL ALLOW THUNDERSTORM DEVELOPMENT TO
BEGIN LATER THIS AFTERNOON. THUNDERSTORMS ARE EXPECTED TO DEVELOP
ACROSS NORTHWEST ALABAMA BETWEEN 3 AND 4 PM...SPREADING EASTWARD
INTO THE I-65 CORRIDOR AND HUNTSVILLE/DECATUR METRO AREA BETWEEN 4
AND 6 PM. STORMS MAY NOT REACH PORTIONS OF NORTHEAST ALABAMA UNTIL
AFTER 6 PM.
THE GREATEST THREAT OF SEVERE WEATHER IS STILL EXPECTED BETWEEN 3 PM
AND MIDNIGHT. SOME OF THESE STORMS WILL BECOME SUPERCELLS...CAPABLE
OF PRODUCING LARGE HAIL...DAMAGING WINDS AND POSSIBLY STRONG
TORNADOES.
OVERNIGHT AND THROUGH SATURDAY MORNING...THESE SUPERCELL STORMS WILL
EVENTUALLY CONSOLIDATE INTO A LINE OF STRONG TO SEVERE THUNDERSTORMS.
THIS LINE WILL MAINTAIN THE THREAT OF DAMAGING WIND GUSTS AND LARGE
HAIL. HOWEVER...CONTINUOUS DEVELOPMENT OF THUNDERSTORMS OVER THE SAME
AREAS WILL BRING A THREAT OF SIGNIFICANT HEAVY RAINFALL AND POSSIBLE
FLASH FLOODING ACROSS PORTIONS OF THE TENNESSEE VALLEY.
THIS IS A POTENTIALLY DANGEROUS WEATHER SITUATION. STAY TUNED FOR
FURTHER OUTLOOKS AND FORECASTS FROM THE NATIONAL WEATHER SERVICE
IN HUNTSVILLE REGARDING THE POTENTIAL FOR SEVERE WEATHER THROUGH
TONIGHT.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.
AN AREA OF STRONG TO POSSIBLY SEVERE THUNDERSTORMS WILL SHIFT EAST
OF THE TENNESSEE VALLEY EARLY SATURDAY MORNING. ADDITIONAL SHOWERS
AND SCATTERED THUNDERSTORMS WILL OCCUR THROUGH AT LEAST MIDDAY
SATURDAY. THE PRIMARY THREAT WILL BE HEAVY RAIN...BUT SMALL HAIL
WILL BE POSSIBLE WITH STRONGER THUNDERSTORMS.
.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
LIKELY THIS AFTERNOON AND TONIGHT.
BCC
In the hours before
Special weather statement, Apr 7, 10:24 AM CST, 5 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1124 AM CDT FRI APR 7 2006
ALZ001>010-016-TNZ076-096-097-072300-
COLBERT-CULLMAN-DE KALB-FRANKLIN AL-FRANKLIN TN-JACKSON-LAUDERDALE-
LAWRENCE-LIMESTONE-LINCOLN-MADISON-MARSHALL-MOORE-MORGAN-
1124 AM CDT FRI APR 7 2006
...SIGNIFICANT SEVERE WEATHER OUTBREAK EXPECTED THIS AFTERNOON
THROUGH TONIGHT...
A POTENT STORM SYSTEM MOVING OUT OF THE CENTRAL PLAINS...COMBINED
WITH WARM UNSTABLE AIR AND VERY STRONG WINDS AND WIND SHEAR ALOFT...
WILL SET THE STAGE FOR A POTENTIALLY SIGNIFICANT SEVERE WEATHER
EVENT THIS AFTERNOON...AND CONTINUING THROUGH TONIGHT.
SCATTERED THUNDERSTORMS WILL INITIATE EARLY THIS AFTERNOON ACROSS
NORTHWEST ALABAMA AND SOUTHERN MIDDLE TENNESSEE. THROUGHOUT THE
AFTERNOON AND INTO THIS EVENING...EXPLOSIVE THUNDERSTORM DEVELOPMENT
IS EXPECTED TO OCCUR ACROSS THIS AREA...GRADUALLY SPREADING NORTH
AND EAST ACROSS THE TENNESSEE VALLEY. THE GREATEST THREAT OF SEVERE
WEATHER WILL OCCUR BETWEEN 3 PM AND MIDNIGHT...HOWEVER ISOLATED
SEVERE THUNDERSTORMS WILL BE POSSIBLE EVEN AFTER MIDNIGHT. SOME
OF THESE STORMS WILL BECOME SUPERCELLS...CAPABLE OF PRODUCING
LARGE HAIL...DAMAGING WINDS AND POSSIBLE STRONG TORNADOES.
OVERNIGHT AND THROUGH SATURDAY MORNING...THESE SUPERCELL STORMS WILL
EVENTUALLY CONSOLIDATE INTO A LINE OF STRONG TO SEVERE THUNDERSTORMS.
THIS LINE WILL MAINTAIN THE THREAT OF DAMAGING WIND GUSTS AND LARGE
HAIL. HOWEVER...CONTINUOUS DEVELOPMENT OF THUNDERSTORMS OVER THE SAME
AREAS WILL BRING A THREAT OF SIGNIFICANT HEAVY RAINFALL AND POSSIBLE
FLASH FLOODING ACROSS PORTIONS OF THE TENNESSEE VALLEY.
PEOPLE SHOULD CONTINUE TO CLOSELY MONITOR WEATHER CONDITIONS
THIS AFTERNOON AND TONIGHT. STAY TUNED TO NOAA WEATHER RADIO...
OR YOUR FAVORITE LOCAL MEDIA OUTLET FOR THE LATEST WARNINGS OR
STATEMENTS CONCERNING THIS POTENTIALLY DANGEROUS SEVERE WEATHER
THREAT.
THUN/DJN
Special weather statement, Apr 7, 1:56 PM CST, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
256 PM CDT FRI APR 7 2006
ALZ001>005-TNZ076-096-097-072100-
COLBERT-FRANKLIN AL-FRANKLIN TN-LAUDERDALE-LAWRENCE-LIMESTONE-
LINCOLN-MOORE-
256 PM CDT FRI APR 7 2006
...SEVERE WEATHER THREAT WILL INCREASE BETWEEN NOW AND 5 PM...
RAPID THUNDERSTORM DEVELOPMENT IS EXPECTED ACROSS NORTH AND CENTRAL
MISSISSIPPI...WITH MOVEMENT INTO NORTHWEST ALABAMA BY 5 PM...AND
SOUTHERN MIDDLE TENNESSEE BY 6 OR 7 PM.
THESE STORMS WILL QUICKLY BECOME SEVERE...WITH LARGE HAIL AND
TORNADOES POSSIBLE.
RESIDENTS SHOULD TAKE SEVERE WEATHER WARNINGS SERIOUSLY...AND BE
READY TO TAKE APPROPRIATE SHELTER. THOSE IN MOBILE HOMES SHOULD BE
READY TO VACATE THEM IF A WARNING IS ISSUED...OR STORMS ARE
EXPECTED IN YOUR AREA.
KULA
Special weather statement, Apr 7, 2:58 PM CST, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
358 PM CDT FRI APR 7 2006
ALZ001>005-TNZ076-096-097-072200-
COLBERT-FRANKLIN AL-FRANKLIN TN-LAUDERDALE-LAWRENCE-LIMESTONE-
LINCOLN-MOORE-
358 PM CDT FRI APR 7 2006
...SEVERE THUNDERSTORMS LIKELY IN NORTHWEST ALABAMA AND
SOUTHERN MIDDLE TENNESSEE THIS EVENING...
RAPID THUNDERSTORM DEVELOPMENT IS TAKING PLACE ACROSS
NORTHERN MISSISSIPPI...AND ARE EXPECTED TO MOVE NORTHEAST INTO
THE TENNESSEE VALLEY. THESE STORMS WILL LIKELY PRODUCE
SEVERE WEATHER...INCLUDING HAIL TO BASEBALL SIZE AND POSSIBLY
STRONG TORNADOES.
THE STORMS WILL AFFECT LAUDERDALE...COLBERT...AND FRANKLIN
COUNTIES BETWEEN 5 AND 7 PM...AND AREAS ALONG AND WEST OF
INTERSTATE 65 BETWEEN 6 AND 9 PM.
RESIDENTS SHOULD TAKE SEVERE WEATHER WARNINGS SERIOUSLY...AND BE
READY TO TAKE APPROPRIATE SHELTER. THOSE IN MOBILE HOMES SHOULD BE
READY TO VACATE THEM IF A WARNING IS ISSUED...OR STORMS ARE
EXPECTED IN YOUR AREA. A TORNADO WATCH IS IN EFFECT UNTIL 8 PM.
KULA
Special weather statement, Apr 7, 3:45 PM CST, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
445 PM CDT FRI APR 7 2006
ALZ001-072210-
LAUDERDALE-
445 PM CDT FRI APR 7 2006
...SIGNIFICANT WEATHER ALERT FOR NORTHERN LAUDERDALE COUNTY UNTIL
510 PM CDT...
AT 440 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES EAST OF PINEFLAT...OR 13 MILES NORTHEAST
OF IUKA...MOVING EAST AT 50 MPH.
ONE HALF INCH DIAMETER HAIL...WINDS UP TO 40 MPH...AND FREQUENT CLOUD
TO GROUND LIGHTNING ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
THREET.
CLOVERDALE.
ZIP CITY.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
CBD
Special weather statement, Apr 7, 4:05 PM CST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
505 PM CDT FRI APR 7 2006
ALZ001>005-072300-
COLBERT-FRANKLIN AL-LAUDERDALE-LAWRENCE-LIMESTONE-
505 PM CDT FRI APR 7 2006
...PREPARE FOR SEVERE THUNDERSTORMS BETWEEN NOW AND 7 PM...
SEVERE THUNDERSTORMS WILL MOVE INTO NORTHWEST ALABAMA...
INCLUDING FRANKLIN...COLBERT...AND LAUDERDALE COUNTIES OVER THE
NEXT 1 TO 2 HOURS. THESE STORMS WILL HAVE A HIGH PROBABILITY OF
LARGE HAIL...AND A THREAT FOR TORNADOES AND DAMAGING WINDS. THIS
THREAT WILL SHIFT INTO LIMESTONE AND LAWRENCE COUNTIES BETWEEN 6
AND 7 PM.
THIS IS A DANGEROUS SITUATION.
RESIDENTS SHOULD TAKE SEVERE WEATHER WARNINGS SERIOUSLY...AND BE
READY TO TAKE APPROPRIATE SHELTER. THOSE IN MOBILE HOMES SHOULD BE
READY TO VACATE THEM IF A WARNING IS ISSUED...OR STORMS ARE
EXPECTED IN YOUR AREA. A TORNADO WATCH IS IN EFFECT UNTIL 8 PM.
ALZ006-007-016-TNZ076-096-097-072300-
CULLMAN-FRANKLIN TN-LINCOLN-MADISON-MOORE-MORGAN-
505 PM CDT FRI APR 7 2006
...SEVERE THUNDERSTORMS LIKELY AFTER 6 PM...
SEVERE THUNDERSTORMS WILL MOVE NORTHEAST FROM MISSISSIPPI AND
NORTHWEST ALABAMA BETWEEN 6 AND 9 PM.
THESE STORMS WILL POSE A HIGH THREAT OF LARGE HAIL. TORNADOES ARE
ALSO POSSIBLE.
THIS IS A POTENTIALLY DANGEROUS SITUATION.
RESIDENTS IN THESE AREAS SHOULD MONITOR WEATHER CONDITIONS CLOSELY
AND TAKE ANY SEVERE WEATHER WARNING SERIOUSLY. THOSE IN MOBILE
HOMES SHOULD BE PREPARED TO LEAVE THEM FOR ADEQUATE SHELTER...
PERHAPS NOW BEFORE STORMS POTENTIALLY STRIKE.
KULA
Event by event
46 hail, 7 flash flood, 4 thunderstorm wind, 1 lightning. Local standard time, as filed.
Hail, Colbert
- When
- April 7, 4:17 PM CST to 4:19 PM CST
- Where
- Colbert County, 5 mi W of Cherokee
- Measured
- 1.75 in hail
- Property damage
- $2,000
- Reported by
- AMATEUR RADIO
- Coordinates
- 34.750, -88.050
Golf ball size hail was reported along the Mississippi and Alabama state line with some minor damage indicated to two cars.
Hail, Lauderdale
- When
- April 7, 4:55 PM CST to 4:58 PM CST
- Where
- Lauderdale County, 5 mi N of Florence
- Measured
- 1.75 in hail
- Property damage
- $5,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.867, -87.667
Golf ball size hail was reported near the intersection of highway 157 and county road nine in Petersville. The hail produced moderate damage to three cars.
Hail, Lauderdale
- When
- April 7, 5:15 PM CST to 5:17 PM CST
- Where
- Lauderdale County, Zip City
- Measured
- 1.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.950, -87.667
Golf ball size hail was reported.
Thunderstorm Wind, Colbert
- When
- April 7, 5:33 PM CST to 5:34 PM CST
- Where
- Colbert County, Muscle Shoals
- Measured
- 66 kt (76 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 34.750, -87.667
Thunderstorm wind gust measured at Muscle Shoals Airport by ASOS equipment.
Thunderstorm Wind, Colbert
- When
- April 7, 5:35 PM CST
- Where
- Colbert County, 7 mi ESE of Cherokee
- Measured
- 60 kt (69 mph) estimated sustained
- Reported by
- TRAINED SPOTTER
- Coordinates
- 34.933, -86.983
A trained spotter reported that several tree branches were snapped off and a flag pole was bent to the ground by thunderstorm winds.
Hail, Limestone
- When
- April 7, 6:20 PM CST to 6:22 PM CST
- Where
- Limestone County, Elkmont
- Measured
- 1.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 34.983, -86.650
A trained spotter reported hail to golf ball size occurring along interstate 65 at the Elkmont exit.
Hail, Madison
- When
- April 7, 6:40 PM CST to 6:42 PM CST
- Where
- Madison County, 5 mi NW of Hazel Green
- Measured
- 1.75 in hail
- Property damage
- $10,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 34.933, -86.750
Golf ball size hail was reported by the public. The hail lightly damaged seven cars and a few homes.
Hail, Madison
- When
- April 7, 6:42 PM CST to 6:44 PM CST
- Where
- Madison County, 2 mi N of Toney
- Measured
- 2.75 in hail
- Property damage
- $40,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.850, -86.517
Tennis ball size hail was reported at Old Railroad Bed Road in the Bobo community. Several cars and windows were damaged at a few homes in this area.
Thunderstorm Wind, Madison
- When
- April 7, 6:45 PM CST to 6:47 PM CST
- Where
- Madison County, Moores Mill
- Measured
- 60 kt (69 mph) estimated sustained
- Property damage
- $15,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.983, -86.733
A roof was nearly completely blown off of a home near the intersection of Charley Patterson and Timberwind drive at Moores Mill, Alabama.
Hail, Madison
- When
- April 7, 6:49 PM CST to 6:51 PM CST
- Where
- Madison County, Elkwood
- Measured
- 1 in hail
- Property damage
- $15,000
- Reported by
- AMATEUR RADIO
- Coordinates
- 34.967, -86.583
Quarter size hail was reported near the intersection of Elkwood Section Road and Butter-and-Egg Road near Elkwood, Alabama. The hail produced minor damage to several vehicles.
Hail, Madison
- When
- April 7, 6:52 PM CST to 6:54 PM CST
- Where
- Madison County, Fisk
- Measured
- 1.75 in hail
- Property damage
- $35,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.433, -88.133
Golf ball size hail was reported near the intersection of Highway 231 and Elkwood Section road. The hail damaged several vehicles and windows and roofs of three homes.
Hail, Franklin
- When
- April 7, 6:59 PM CST to 7:00 PM CST
- Where
- Franklin County, Red Bay
- Measured
- 0.88 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 34.983, -86.733
Nickel size hail was reported.
Hail, Madison
- When
- April 7, 7:00 PM CST to 7:02 PM CST
- Where
- Madison County, Elkwood
- Measured
- 1.75 in hail
- Property damage
- $25,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 34.733, -87.700
Golf ball size hail was reported. The hail damaged several vehicles.
Flash Flood, Colbert
- When
- April 7, 7:00 PM CST to 7:15 PM CST
- Where
- Colbert County, Tuscumbia
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.683, -86.617
Heavy rain produced flash flooding with several inches of water over a few roads in Tuscumbia and Muscle Shoals.
Hail, Lauderdale
- When
- April 7, 7:06 PM CST to 7:07 PM CST
- Where
- Lauderdale County, Rogersville
- Measured
- 1 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.433, -86.933
Quarter size hail was reported.
Hail, Franklin
- When
- April 7, 7:30 PM CST
- Where
- Franklin County, Russellville
- Measured
- 0.88 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 34.667, -86.383
Nickel size hail was reported.
Hail, Colbert
- When
- April 7, 7:38 PM CST to 7:40 PM CST
- Where
- Colbert County, 2 mi NW of Littleville
- Measured
- 1.75 in hail
- Property damage
- $10,000
- Reported by
- AMATEUR RADIO
- Coordinates
- 34.533, -86.600
Golf ball size hail was reported near Colbert Heights. The large hail damaged several vehicles and produced slight damage to the roofs of two homes.
Hail, Lawrence
- When
- April 7, 7:57 PM CST
- Where
- Lawrence County, Courtland
- Measured
- 1 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 34.522, -87.311 (the zone’s center; the record gives no point)
Quarter size hail was reported.
Hail, Franklin
- When
- April 7, 8:13 PM CST to 8:15 PM CST
- Where
- Franklin County, Phil Campbell
- Measured
- 1 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 34.467, -86.800
Quarter size hail was reported.
Flash Flood, Colbert
- When
- April 7, 8:15 PM CST to 9:00 PM CST
- Where
- Colbert County, Tuscumbia
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.700, -86.383
Flash flooding was occurring with several inches of water over the road, washing old Lee road out in Tuscumbia.
Hail, Madison
- When
- April 7, 8:46 PM CST
- Where
- Madison County, Madison
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 34.633, -86.283
Penny size hail was reported.
Hail, Madison
- When
- April 7, 8:46 PM CST
- Where
- Madison County, Harvest
- Measured
- 1 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.467, -86.533
Quarter size hail was reported.
Hail, Franklin
- When
- April 7, 8:54 PM CST
- Where
- Franklin County, 5 mi S of Russellville
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 34.400, -86.450
Quarter size hail was reported.
Flash Flood, Madison
- When
- April 7, 8:55 PM CST to 9:30 PM CST
- Where
- Madison County, Huntsville
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.533, -86.400
Flash flooding was occurring as several inches of water was over the road at the intersection of Jeff Road and Blake Bottom Road in Huntsville.
Flash Flood, Limestone
- When
- April 7, 9:00 PM CST to 10:00 PM CST
- Where
- Limestone County, Athens
- Reported by
- AMATEUR RADIO
- Coordinates
- 34.533, -86.267
Flash flooding was occurring as several inches of water was over the road along highway 72.
Flash Flood, Madison
- When
- April 7, 9:00 PM CST to 10:00 PM CST
- Where
- Madison County, Huntsville
- Reported by
- AMATEUR RADIO
- Coordinates
- 34.217, -87.050
Flash flooding was occurring as several inches of water was over the road along highway 72 heading west to the Madison and Limestone county line.
Thunderstorm Wind, Lawrence
- When
- April 7, 9:00 PM CST
- Where
- Lawrence County, 2 mi W of Moulton
- Measured
- 60 kt (69 mph) estimated sustained
- Property damage
- $3,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.867, -85.850
Thunderstorm winds damaged an outdoor shed with the roof partially blown off of the shed along with a few power lines blown down by the thunderstorm winds.
Hail, Lawrence
- When
- April 7, 9:02 PM CST to 9:04 PM CST
- Where
- Lawrence County, 5 mi NE of Moulton
- Measured
- 1 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 34.183, -86.833
Quarter size hail was reported.
Hail, Franklin
- When
- April 7, 9:07 PM CST to 9:09 PM CST
- Where
- Franklin County, 3 mi E of Phil Campbell
- Measured
- 1.75 in hail
- Property damage
- $10,000
- Reported by
- AMATEUR RADIO
- Coordinates
- 34.500, -85.867
Golf ball size hail was reported. Several vehicles had minor to moderate hail damage.
Hail, Morgan
- When
- April 7, 9:09 PM CST to 9:11 PM CST
- Where
- Morgan County, Trinity
- Measured
- 1.75 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 34.583, -85.600
Golf ball size hail was reported.
Hail, Morgan
- When
- April 7, 9:10 PM CST
- Where
- Morgan County, 2 mi NW of Hartselle
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 34.467, -85.783
Nickel size hail was reported.
Hail, Morgan
- When
- April 7, 9:13 PM CST to 9:15 PM CST
- Where
- Morgan County, Decatur
- Measured
- 1.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.717, -87.850
Golf ball size hail was reported near Highway 67 in Decatur.
Flash Flood, Madison
- When
- April 7, 9:15 PM CST to 10:00 PM CST
- Where
- Madison County, Huntsville
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.833, -87.283
Several inches of water was over the road at the intersection of Moores Mill and Patterson road in Huntsville.
Hail, Morgan
- When
- April 7, 9:15 PM CST to 9:20 PM CST
- Where
- Morgan County, 1 mi E of Decatur
- Measured
- 2 in hail
- Property damage
- $20,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 34.517, -87.733
Hail two inches in diameter produced damage to several vehicles and minor roof damage to three homes.
Hail, Morgan
- When
- April 7, 9:24 PM CST to 9:28 PM CST
- Where
- Morgan County, 2 mi W of Priceville
- Measured
- 1.75 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 34.600, -87.683
Golf ball size hail was reported.
Hail, Madison
- When
- April 7, 9:32 PM CST to 9:33 PM CST
- Where
- Madison County, Madison
- Measured
- 2 in hail
- Property damage
- $10,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 34.667, -87.300
Two inch diameter hail was recorded at the Huntsville International Airport ASOS site at the airport. Six vehicles were slightly damaged at the airport due to the large hail.
Flash Flood, Madison
- When
- April 7, 9:36 PM CST to 10:00 PM CST
- Where
- Madison County, Huntsville
- Reported by
- GENERAL PUBLIC
- Coordinates
- 34.350, -87.700
Several inches of water was over the road along Wall Triana road.
Hail, Madison
- When
- April 7, 9:40 PM CST to 9:42 PM CST
- Where
- Madison County, Huntsville
- Measured
- 1 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.733, -87.700
Quarter size hail was reported at the corner of Drake and Patton roads on the east side of Redstone Arsenal.
Hail, Lawrence
- When
- April 7, 9:40 PM CST
- Where
- Lawrence County, 2 mi SE of Speake
- Measured
- 1.75 in hail
- Property damage
- $15,000
- Reported by
- AMATEUR RADIO
- Coordinates
- 34.700, -86.767
Golf ball size hail was reported. A few vehicles were slightly damaged by the large hail.
Hail, Morgan
- When
- April 7, 9:45 PM CST to 9:47 PM CST
- Where
- Morgan County, Danville
- Measured
- 1.75 in hail
- Property damage
- $25,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.850, -86.767
Golf ball size hail produced light to moderate damage to several cars and roof damage to a few homes.
Hail, Madison
- When
- April 7, 9:53 PM CST
- Where
- Madison County, 3 mi S of Huntsville
- Measured
- 1.5 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.450, -87.733
Walnut size hail was reported.
Hail, Morgan
- When
- April 7, 9:53 PM CST to 9:55 PM CST
- Where
- Morgan County, Hartselle
- Measured
- 2.5 in hail
- Property damage
- $40,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 34.733, -86.617
Tennis ball size hail was reported and produced slight to moderate damage to around ten vehicles and five homes.
Hail, Madison
- When
- April 7, 9:58 PM CST
- Where
- Madison County, 2 mi S of Gurley
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 34.800, -86.983
Quarter size hail was reported.
Hail, Morgan
- When
- April 7, 10:00 PM CST
- Where
- Morgan County, Laceys Spg
- Measured
- 1.75 in hail
- Property damage
- $40,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 34.733, -86.617
Golf ball size hail covered the ground to a depth of six inches at the intersection of Deaton road and Highway 36 at Lacey Springs in Morgan county. The golf ball size hail slightly to moderately damaged several vehicles and roofs in this vicinity.
Lightning, Madison
- When
- April 7, 10:00 PM CST
- Where
- Madison County, Huntsville
- Property damage
- $5,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.483, -87.317
Lightning struck a home and produced a fire that damaged several electrical items in the home.
Hail, Morgan
- When
- April 7, 10:01 PM CST to 10:03 PM CST
- Where
- Morgan County, Somerville
- Measured
- 1.75 in hail
- Property damage
- $15,000
- Reported by
- AMATEUR RADIO
- Coordinates
- 34.533, -87.217
Golf ball size hail was reported and produced some light to moderate damage to 15 vehicles in this vicinity.
Hail, Madison
- When
- April 7, 10:06 PM CST to 10:08 PM CST
- Where
- Madison County, Gurley
- Measured
- 2.75 in hail
- Property damage
- $100,000
- Reported by
- STORM CHASER
- Coordinates
- 34.350, -87.650
Baseball size hail occurred in this vicinity and was measured at four to five inches deep. Extensive tree damage was also noted along with slight to moderate damage to several vehicles and seven residences.
Hail, Jackson
- When
- April 7, 10:08 PM CST to 10:10 PM CST
- Where
- Jackson County, Woodville
- Measured
- 1.75 in hail
- Property damage
- $25,000
- Reported by
- AMATEUR RADIO
- Coordinates
- 34.617, -87.083
Golf ball size hail occurred in this vicinity and produced slight to moderate damage to several vehicles.
Hail, Morgan
- When
- April 7, 10:19 PM CST to 10:20 PM CST
- Where
- Morgan County, 2 mi E of Morgan City
- Measured
- 0.88 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 34.417, -87.083
Nickel size hail was reported.
Hail, Marshall
- When
- April 7, 10:22 PM CST to 10:24 PM CST
- Where
- Marshall County, Union Grove
- Measured
- 1.75 in hail
- Property damage
- $15,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.450, -86.950
Golf ball size hail was reported and produced slight to moderate damage to six vehicles and roofs of two homes as per emergency management.
Hail, Madison
- When
- April 7, 10:30 PM CST
- Where
- Madison County, New Hope
- Measured
- 0.88 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.617, -86.983
Nickel size hail was reported.
Hail, Marshall
- When
- April 7, 10:32 PM CST
- Where
- Marshall County, Grant
- Measured
- 1.75 in hail
- Property damage
- $20,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.733, -86.617
Golf ball size hail was reported. The large hail produced slight to moderate damage to seven vehicles in this vicinity.
Hail, Cullman
- When
- April 7, 10:32 PM CST
- Where
- Cullman County, Jones Chapel
- Measured
- 1 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.617, -86.967
Quarter size hail was reported.
Hail, Jackson
- When
- April 7, 10:33 PM CST
- Where
- Jackson County, Stevenson
- Measured
- 1 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.367, -86.917
Quarter size hail was reported.
Hail, Cullman
- When
- April 7, 10:51 PM CST to 10:53 PM CST
- Where
- Cullman County, Cullman
- Measured
- 1.75 in hail
- Property damage
- $30,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.700, -86.767
Golf ball size hail was reported at the intersection of U.S. highway 278 and Interstate 65 interchange. The hail produced slight to moderate damage to several vehicles and to roofs of five homes in this vicinity.
Hail, Dekalb
- When
- April 7, 10:58 PM CST to 11:02 PM CST
- Where
- Dekalb County, Rainsville
- Measured
- 1.75 in hail
- Property damage
- $15,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.733, -86.617
Golf ball size hail was reported. The hail produced slight to moderate damage to several vehicles and to the roof of three homes.
Hail, Dekalb
- When
- April 7, 11:15 PM CST
- Where
- Dekalb County, Mentone
- Measured
- 1.75 in hail
- Property damage
- $20,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.733, -86.617
Golf ball size hail was reported. The hail produced slight to moderate damage to five cars and two homes.
Hail, Dekalb
- When
- April 7, 11:20 PM CST
- Where
- Dekalb County, Henagar
- Measured
- 1.75 in hail
- Property damage
- $15,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.400, -87.050
Golf ball size hail was reported. The hail produced slight to moderate damage to a few vehicles and to the roof of one home in this vicinity.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado in Tennessee, April 7, 20067 deaths · 121 injured · $69 million · F3 · 1 event
- Tornadoes in Tennessee, April 7, 20063 deaths · $600,000 · F1 · 2 events
- Tornado in Tennessee, April 7, 20067 injured · $10 million · F3 · 1 event
- Tornado in Tennessee, April 7, 2006$5.0 million · F3 · 1 event
- Tornadoes and Flooding in Georgia, April 7 to 8, 20062 injured · $11 million · F2 · 48 events
- Tornadoes and Hail in Tennessee, April 7, 20065 injured · $2.5 million · F2 · 42 events
- Tornado in Kentucky, April 7, 20064 injured · $1.4 million · F2 · 1 event
- Tornado in Tennessee, April 7, 20064 injured · $4.0 million · F1 · 1 event
- Hail and Damaging Winds in Tennessee, April 7, 20061 injured · $1.0 million · 4 in hail · 65 events
- Tornadoes in Tennessee, April 7, 2006$300,000 · F2 · 2 events
- Tornado in Kentucky, April 7, 2006$175,000 · F2 · 1 event
- Hail and Damaging Winds in West Virginia, April 7, 20063 injured · $1.3 million · 1.75 in hail · 21 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5499943, 5499944, 5499945, 5499946, 5499947, 5499948, 5499949, 5499950, 5499951, 5499952, 5499953, 5499954, 5499955, 5504847, 5504848, 5504849, 5504850, 5504851, 5504852, 5504853, 5504854, 5504855, 5504856, 5504857, 5504858, 5504859, 5504860, 5504861, 5504862, 5504863, 5504864, 5504865, 5503195, 5503196, 5503197, 5503198, 5503199, 5503200, 5503201, 5503202, and more.